Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 14, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 11, 2018, 2:52 PM PDT for White Pine County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2018, 2:52 PM PDT (21:52 UTC)
- Expired
- Jul 11, 2018, 5:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County White Pine County, NV
The radar
The Salt Lake City radar (KMTX), 220 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WGUS55 KLKN 112152 FFWLKN NVC033-120045- /O.NEW.KLKN.FF.W.0014.180711T2152Z-180712T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Elko NV 252 PM PDT WED JUL 11 2018 The National Weather Service in Elko Nevada has issued a * Flash Flood Warning for... Northeastern White Pine County in northeastern Nevada... * Until 545 PM PDT. * At 251 PM PDT Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Flash flooding will remain over mainly rural areas of northeastern White Pine County. State Route 2 can be impacted by flash flooding. LAT...LON 3982 11409 3970 11411 3971 11428 3983 11425 $$ SH
1 follow-up statement
640 WGUS75 KLKN 120044 FFSLKN Flash Flood Statement National Weather Service Elko NV 544 PM PDT WED JUL 11 2018 NVC033-120054- /O.EXP.KLKN.FF.W.0014.000000T0000Z-180712T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ White Pine NV- 544 PM PDT WED JUL 11 2018 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN WHITE PINE COUNTY WILL EXPIRE AT 545 PM PDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3982 11409 3970 11411 3971 11428 3983 11425 $$ 99
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:55 AM PDT, 11 hours 57 minutes earlier.
Area forecast discussion, Jul 11, 2:55 AM PDT, 11 hours 57 minutes before
Area Forecast Discussion National Weather Service Elko NV 255 AM PDT Wed Jul 11 2018 .SYNOPSIS...Dry with above normal temperatures across northern Nevada today and Thursday, with near normal temperatures and thunderstorm activity across central NV. && .SHORT TERM...Today through Thursday. Weak trough energy moving through the Pacific NW today will push dry and stable air down into northern NV. As such, the northerly expansion of thunderstorms up from central NV will be delayed. Temperatures across northern NV will remain nearly 10 degrees above normal the next couple days. As for central NV, thunderstorm activity will redevelop today across most of northern Nye and White Pine Counties, where temperatures will be near normal. .LONG TERM...Thursday night through next Tuesday. Subtropical ridge over the Great Basin will be the prevailing large scale pattern with subtle day to day changes. The best diurnal convection will be a daily occurrence over the central Nevada terrain, but convective threat diminishes farther north. The highest probability for afternoon storms appears to be Friday afternoon, as southeast flow keeps the monsoonal moisture feed into Nevada. Convective potential may expand as far north as the northern NV border. This moisture tap weakens as a trough moves across the Pacific Northwest, shifting mid level flow shifts to westerly by Saturday. Moisture continues to circulate around the high core, but precipitable water values will be lower with drier air along the northern border. With respect to temperatures, above normal temps continues each day, including the morning hours. Could be quite hot by next Tuesday if the subtropical high becomes centered over Nevada. && .AVIATION...Thunderstorms are expected in the vicinity of KELY and KTPH this afternoon. Strong wind gusts to 40 kts may occur from nearby storms, with brief moderate to heavy rain if a storms moves directly over the airport site. KWMC, KBAM and KEKO will be in a drier and stable regime for the next 24 hours, where no storms are expected. && .FIRE WEATHER...Little to no northerly expansion of thunderstorm activity today, with most storms centered over zones 455 and 457 where moderate to heavy rainfall is possible. For zones 467 468 and 469 along with northern 470, dry conditions continue, with temperatures remaining around 10 degrees above normal. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 11 AM PDT this morning through this evening for Northeastern Nye County-Northwestern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County- Southeastern Elko County-White Pine County. && 96
In the hours before
Special weather statement, Jul 11, 1:58 PM PDT, 54 minutes before
Special Weather Statement
National Weather Service Elko NV
158 PM PDT WED JUL 11 2018
NVZ035-112145-
White Pine County NV-
158 PM PDT WED JUL 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE PINE COUNTY UNTIL
245 PM PDT...
At 158 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Lund, moving west at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of southern White Pine
County.
LAT...LON 3867 11469 3868 11493 3869 11493 3880 11494
3878 11468
TIME...MOT...LOC 2058Z 101DEG 16KT 3873 11481
SHSpecial weather statement, Jul 11, 2:30 PM PDT, 22 minutes before
Special Weather Statement
National Weather Service Elko NV
230 PM PDT WED JUL 11 2018
NVZ035-037-112215-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-
230 PM PDT WED JUL 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE AND
SOUTHEASTERN EUREKA COUNTIES UNTIL 315 PM PDT...
At 230 PM PDT, Doppler radar was tracking a strong thunderstorm near
Eureka, moving northeast at 10 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Eureka, Pinto Summit and Eureka Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3940 11591 3945 11610 3960 11602 3967 11585
3941 11572
TIME...MOT...LOC 2130Z 239DEG 23KT 3953 11590
DSSpecial weather statement, Jul 11, 2:40 PM PDT, 12 minutes before
Special Weather Statement National Weather Service Elko NV 240 PM PDT WED JUL 11 2018 NVZ035-041-112230- Northeastern Nye County NV-White Pine County NV- 240 PM PDT WED JUL 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NYE AND SOUTHWESTERN WHITE PINE COUNTIES UNTIL 330 PM PDT... At 240 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Preston. this storm was nearly stationary. Wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Nye and southwestern White Pine Counties. LAT...LON 3896 11512 3877 11509 3875 11531 3894 11535 TIME...MOT...LOC 2140Z 080DEG 3KT 3886 11522 99
Special weather statement, Jul 11, 2:48 PM PDT, 4 minutes before
Special Weather Statement
National Weather Service Elko NV
248 PM PDT WED JUL 11 2018
NVZ041-112230-
Northeastern Nye County NV-
248 PM PDT WED JUL 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NYE COUNTY UNTIL 330 PM
PDT...
At 248 PM PDT, Doppler radar was tracking a strong thunderstorm 35
miles north of Hiko. this storm was nearly stationary.
Wind gusts of 50 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of eastern Nye County.
LAT...LON 3821 11521 3818 11500 3805 11500 3805 11525
3806 11525
TIME...MOT...LOC 2148Z 101DEG 3KT 3810 11509
SHThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:04 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 10, 6:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 10, 7:59 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 10, 8:45 PM PDT | Flash Flood Watch | LKN | Elko, Nye, White Pine | 26 hr |
| Jul 11, 1:10 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 11, 1:40 PM PDT | Flash Flood Watch | LKN | Nye, White Pine | 32 hr |
| Jul 11, 1:44 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 11, 1:55 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye, White Pine | 3 hr |
| Jul 11, 1:58 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 11, 2:30 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 11, 2:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 11, 2:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 11, 3:40 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 11, 3:49 PM PDT | Areal Flood Advisory | LKN | Nye, White Pine | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.